Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Topamax S/e

Topamax S/e

How long have you taken Topamax and what side effects do you experience ??

And

Has Topamax stopped working for anyone ?

A MyEpilepsyTeam Member said:

Topamax was awful for me and the dozens of people I have talked to about it. My attention span lessened. My ability to focus was gone. I was depressed. I had terrible mood swings and would even have periods of "lost time." I was a completely different person but I didn't attribute it to the medicine. It's difficult for me to see changes in myself. Finally, after years of being on it, a new psychotherapist told me to get my doctor to take me off of it or he would do it himself. That's when I started the research. I still have cognitive issues, memory loss, trouble finding words, etc. But I look back and can see just how badly it affected me. I can't imagine trying to kill myself now! On the plus side, it did control my seizures and kept my weight normal.

posted over 6 years ago
A MyEpilepsyTeam Member said:

Topamax was my only med for ten years and it kept me completely controlled. Side effects were extreme weight loss, numbness/tingly extremities, loss of words. It took about three years for me to start gaining weight back. The tingling extremities stopped shortly after I maxed out. And the loss of words or difficulty finding words went away after a year.

I went off it for 18 months with my doctors approval because all my tests presented clean for five years. When I finally had to go back on it (along with another medication), it has not been as effective. An epileptoligist once told me that it was not uncommon for generalized epilepsy to disappear in your twenties and come roaring back in your thirties.

posted over 6 years ago
A MyEpilepsyTeam Member said:

I have taken topamax in the past. I noticed that it really messed with how things tasted to me. I lost a bunch of weight because I didn't like the way things tasted. Everything seemed to taste like metal. It did keep my seizures at bay though.

posted over 6 years ago
A MyEpilepsyTeam Member said:

I was on them for 8 months had bad memory loss and very violent outbursts which were uncontrollable, memory loss was so bad I couldn't even remember my kids birthdays some days after a seizure I couldn't tell who any of my family were luckily I'm now on lamotragine, still having seizures but not as bad but still having some memory loss

posted over 6 years ago
A MyEpilepsyTeam Member said:

I was on [[treatment:Topamax:5526c7c21fcaa3372b00284a]] for a long time. I had my best epileptologist take me off it for depression. I took it again, later bc of lack of available medicine. I finally was diagnosed with kidney problems bc of the [[treatment:Topamax:5526c7c21fcaa3372b00284a]]. It has been difficult getting it out of my system. The only meds left, that I can take bc of my soy allergy are the WORST drug therapies on the market. Don't ever take [[treatment:Fycompa:5508afc71fcaa3e9f80001c0]]. It will turn you into a depressed mess. My Dr abandoned me after putting me on this, no titration help and 2 other drug treatments have failed since. The doctors in AR I have seen are not good at communicating with patients and narrow minded. Trying desperately to get to new doctor. Scheduled in December for a appointment. It may be too late to prevent damage from [[treatment:Briviact:56cf49862d118559ea000ef5]].

posted over 1 year ago
Already a Member? Log in